Alert archive / Illinois / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 89, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 1, 1999, 9:28 PM CDT for Coles County, Cumberland County, Illinois. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 1999, 9:28 PM CDT (02:28 UTC)
- Expired
- Jun 1, 1999, 10:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
Counties Coles County, IL, Cumberland County, IL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 4:00 PM CDT | Tornado Watch | SPC | 6 hr |
| Jun 1, 8:45 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.5 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1323 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 315 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 7.0
The text
As transmitted, in the capitals the NWS used until 2016.
857 WUUS1 KSPI 020227 RRA SVRSPI ILC029-035-020300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 928 PM CDT TUE JUN 1 1999 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COLES COUNTY IN EAST CENTRAL ILLINOIS CUMBERLAND COUNTY IN EAST CENTRAL ILLINOIS * UNTIL 1000 PM CDT * AT 925 PM CDT... DOPPLER RADAR AND STORM SPOTTERS INDICATED A LINE OF SEVERE THUNDERSTORMS EXTENDING ALONG INTERSTATE 57 FROM MATTOON TO JUST SOUTH OF NEOGA... MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR... MATTOON CHARLESTON NEOGA JANESVILLE MATTOON CITY ESDA REPORTED 70 MPH WINDS AND LARGE TREES DOWN... ON I-57 ONE MILE SOUTH OF THE COLES AND CUMBERLAND COUNTY LINE. DAMAGING WIND GUSTS OF 60 MPH OR HIGHER CAN BE EXPECTED. GET INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REMEMBER...SEVERE THUNDERSTORMS MAY PRODUCE TORNADOES AT ANY TIME. GEELHART &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:20 PM CDT, 7 hours 8 minutes earlier.
Area forecast discussion, Jun 1, 2:20 PM CDT, 7 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 220 PM CDT TUE JUN 1 1999 SFC ANAL SHOWS CLFD FRONT ACROSS WRN MO/ERN KS WITH MAIN SFC LOW OVER WEST CENTRAL IA. TSRA FIRING ALONG THE FRONT IN NWRN MO AS AIRMASS HAS DESTABILIZED DUE TO SOME CLRG. NICE MOISTURE CONVERGENCE ALSO NOTED THIS AREA WITH WW CURRENTLY POSTED JUST WEST OF CWA. ETA/NGM IN GENERAL AGREEMENT WITH MOVING SFC LOW AND ASSOC CLD FRONT ACROSS CEN IL INTO IND/MI IN THE NEXT 24 HRS. TSRA LOOKS LIKE A GOOD BET ACROSS THE AREA THIS AFTN AND EVE AS VORT MAX SPINS ACROSS NRN IL WITH PLENTY OF LOW LVL MOISTURE AND UNSTABLE AIRMASS IN PLACE ACROSS THE AREA. WOULDNT BE SURPRISED IF WW POSTED FOR CEN IL LATER THIS AFTN OR EVE AS CAPES APPROACH 2000 AND DWPTS REACH THE UPR 60S TO NR 70 AS SQUALL LINE DVLPS AND MOVES EAST. THE ONLY QUESTION TNGT IS WHEN WILL THE PCPN SHUT OFF. NICE NVA AND DRYING MOVES INTO IL DURING THE OVERNIGHT HOURS AFTER 06Z WITH RIDGING IN THE UPR LVLS MOVING IN FOR WED AND THUR. SO PCPN LOOKS LIKE A ONE SHOT DEAL. SO WILL CONT PREVIOUS CLRG TRENDS FROM PREVIOUS ZONES. GUID TEMPS SIMILIAR FOR THE OVRNGT HOURS BUT FAN COOLER TMRW. PREFER THE WARMER FWC NUMBERS FOR WED HIGHS AS COOLEST AIR STAYS TO THE NORTH OF IL. OZFILX TO FOLLOW SHORTLY. PRELIMINARY CCF FOR COORDINATION. SPI TB 061/080 058/081 061 22720 PIA TB 060/079 057/080 060 22720 DEC TB 061/079 057/081 060 22620 CMI TB 061/079 058/081 061 22620 MTO TB 061/078 058/081 061 22620 LWV TB 062/079 059/082 062 22620 KETCHAM
In the hours before
Special weather statement, Jun 1, 8:15 PM CDT, 1 hour 13 minutes before
ILZ027-036-040-020220- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 815 PM CDT TUE JUN 1 1999 ...TORNADO WATCH NUMBER 353 HAS BEEN TRIMMED... THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM THE TORNADO WATCH... KNOX...FULTON...AND SCHUYLER. THE THREAT OF SEVERE WEATHER HAS ENDED IN THESE AREAS. THE GREATEST THREAT THE REST OF THE EVENING IS EAST OF THE ILLINOIS RIVER...WHERE THE WATCH CONTINUES. GEELHART
Special weather statement, Jun 1, 8:15 PM CDT, 1 hour 13 minutes before
ILZ027-036-040-020220- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 815 PM CDT TUE JUN 1 1999 ...TORNADO WATCH NUMBER 353 HAS BEEN TRIMMED... THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM THE TORNADO WATCH... KNOX...FULTON...AND SCHUYLER. THE THREAT OF SEVERE WEATHER HAS ENDED IN THESE AREAS. THE GREATEST THREAT THE REST OF THE EVENING IS EAST OF THE ILLINOIS RIVER...WHERE THE WATCH CONTINUES. GEELHART
Special weather statement, Jun 1, 8:55 PM CDT, 33 minutes before
ILZ028>031-037-041-042-047>051-020210- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 855 PM CDT TUE JUN 1 1999 ...TORNADO WATCH NUMBER 353 HAS BEEN TRIMMED FROM THE WEST... THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM THE TORNADO WATCH... STARK...MARSHALL...PEORIA...WOODFORD...TAZEWELL...MASON...LOGAN... CASS...MENARD...SCOTT...MORGAN AND SANGAMON. THE THREAT OF SEVERE WEATHER HAS PASSED EAST OF THESE AREAS. THE GREATEST THREAT OF SEVERE WEATHER IS EAST OF INTERSTATE 55 THROUGH 2 AM. HUETTL
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:01 PM CDT | Tornado Warning | ILX | Mason, Menard | 44 min |
| Jun 1, 7:09 PM CDT | Tornado Warning | ILX | Christian, Sangamon | 51 min |
| Jun 1, 7:18 PM CDT | Tornado Warning | ILX | Logan | 27 min |
| Jun 1, 7:27 PM CDT | Tornado Warning | ILX | McLean, Woodford | 48 min |
| Jun 1, 7:56 PM CDT | Tornado Warning | ILX | DeWitt | 49 min |
| Jun 1, 7:57 PM CDT | Tornado Warning | ILX | Macon, Shelby | 48 min |
| Jun 1, 8:08 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Menard | 37 min |
| Jun 1, 8:18 PM CDT | Tornado Warning | ILX | Effingham, Shelby | 42 min |
| Jun 1, 8:19 PM CDT | Tornado Warning | ILX | Piatt | 41 min |
| Jun 1, 8:28 PM CDT | Tornado Warning | ILX | Moultrie | 62 min |
| Jun 1, 8:35 PM CDT | Tornado Warning | ILX | Coles, Cumberland | 55 min |
| Jun 1, 8:40 PM CDT | Tornado Warning | ILX | Champaign | 65 min |
| Jun 1, 8:46 PM CDT | Tornado Warning | ILX | Douglas | 59 min |
| Jun 1, 9:13 PM CDT | Tornado Warning | ILX | Edgar, Vermilion | 47 min |
| Jun 1, 9:30 PM CDT | Severe Thunderstorm Warning | ILX | Jasper | 75 min |
| Jun 1, 9:32 PM CDT | Tornado Warning | ILX | Clark | 43 min |
| Jun 1, 9:41 PM CDT | Tornado Warning | ILX | Crawford, Jasper | 49 min |
| Jun 1, 10:27 PM CDT | Severe Thunderstorm Warning | ILX | Shelby | 33 min |
| Jun 1, 11:00 PM CDT | Tornado Warning | ILX | Lawrence | 30 min |
| Jun 1, 11:39 PM CDT | Flash Flood Warning | ILX | Coles | 4 hr |
| Jun 2, 12:02 AM CDT | Flash Flood Warning | ILX | Cumberland | 4 hr |
| Jun 2, 1:38 AM CDT | Flash Flood Warning | ILX | Crawford, Lawrence, Richland | 3 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.